Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

When is $ D+M$ coherent?


Authors: David E. Dobbs and Ira J. Papick
Journal: Proc. Amer. Math. Soc. 56 (1976), 51-54
MSC: Primary 13G05
DOI: https://doi.org/10.1090/S0002-9939-1976-0409448-9
MathSciNet review: 0409448
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ V$ be a valuation ring of the form $ K + M$, where $ K$ is a field and $ M( \ne 0)$ is the maximal ideal of $ V$. Let $ D$ be a proper subring of $ K$. Necessary and sufficient conditions are given that the ring $ D + M$ be coherent. The condition that a given ideal of $ V$ be $ D + M$-flat is also characterized.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Commutative algebra, Addison-Wesley, Reading, Mass., 1972.
  • [2] S. U. Chase, Direct products of modules, Trans. Amer. Math. Soc. 97 (1960), 457-473. MR 22 #11017. MR 0120260 (22:11017)
  • [3] D. E. Dobbs, On going down for simple overrings, Proc. Amer. Math. Soc. 39 (1973), 515-519. MR 0417152 (54:5211)
  • [4] -, On going down for simple overrings. II, Comm. Algebra 1 (1974), 439-458. MR 0364225 (51:480)
  • [5] D. E. Dobbs and I. J. Papick, On going down for simple overrings. III, Proc. Amer. Math. Soc. 54 (1976), 35-38. MR 0417153 (54:5212)
  • [6] D. Ferrand, Descente de la platitude par un homomorphisme fini, C. R. Acad. Sci. Paris Sér. A-B 269 (1969), A946-A949. MR 41 #5406. MR 0260783 (41:5406)
  • [7] R. W. Gilmer, Jr., Multiplicative ideal theory, Queen's Papers in Pure and Appl. Math., no. 12, Queen's University, Kingston, Ont., 1968. MR 37 #5198. MR 0229624 (37:5198)
  • [8] B. V. Greenberg, Global dimension of Cartesian squares, Ph.D. Thesis, Rutgers University, New Brunswick, N. J., 1973.
  • [9] -, Global dimension of Cartesian squares, J. Algebra 32 (1974), 31-43. MR 0364233 (51:488)
  • [10] B. V. Greenberg and W. V. Vasconcelos, Coherence of polynomial rings, Proc. Amer. Math. Soc. 54 (1976), 59-64. MR 0417164 (54:5223)
  • [11] S. McAdam, Two conductor theorems, J. Algebra 23 (1972), 239-240. MR 46 #3506. MR 0304371 (46:3506)
  • [12] J. D. Sally and W. V. Vasconcelos, Flat ideals. I, Comm. Algebra (to appear). MR 0379466 (52:371)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13G05

Retrieve articles in all journals with MSC: 13G05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0409448-9
Keywords: Coherence, descent of flatness, $ D + M$ construction, valuation ring
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society